MAUDE Adverse Event Report: SYNTHES GMBH APPLICATION INSTRUMENT FOR STERNAL ZIPFIX; FIXATION CERCLAGE

SYNTHES GMBH APPLICATION INSTRUMENT FOR STERNAL ZIPFIX; FIXATION CERCLAGE
Catalog Number 03.501.080
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that on (b)(6) 2023, the zipfix applicator did not work properly.The trigger got stuck, and the zipfix cable would not advance up the applicator to tension the cable effectively.The surgeon hand tightened the zipfix cable.The surgeon did not have full confidence that he had tightened the cable as well as it should be tightened using the applicator as per the surgical technique guide, but felt that the cable construct still had some rigidity, and completed the procedure.The surgery was delayed by five minutes due to the event.No additional medical intervention was necessary.There was no patient consequence.This report involves one application instrument for sternal zipfix.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Part: 03.501.080, lot no:8572594, release to warehouse date: 06 sep, 2013, manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
APPLICATION INSTRUMENT FOR STERNAL ZIPFIX
Common Device Name
FIXATION CERCLAGE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17875170
Report Number8030965-2023-12575
Device Sequence Number17916155
Product Code JDQ
UDI-Device Identifier10887587010847
UDI-Public(01)10887587010847
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.501.080
Device Lot Number8572594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale